MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4150510
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 10/2023).
 
Event or Problem Description
It was reported that during an angioplasty, the pta balloon allegedly detached from the catheter.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that prior to an angioplasty, the pta balloon allegedly detached from the catheter.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta dilatation catheter in a packaging hoop has returned for evaluation.On the visual evaluation of the device, it appeared clean, and it was noted that the balloon guard were received over the length of the balloon.It was noted to be a complete circumferential break at the proximal glue joint.No other specific anomalies noted to the device.On the functional evaluation of the device, the balloon guard were attempted to pull distally, however it causes further stretching on the inner guide wire lumen.Then the proximal balloon joint was held down while the balloon guard was pulled distally.It was noted the balloon observed pleat and folded.All the anomalies noted on the microscopic observation.No evidence of detachment of catheter or the balloon noted to the device which returned for evaluation.Therefore, the investigation has confirmed for the identified break as break was noted at the glue joint of the balloon and catheter which returned for evaluation.However, the investigation remains unconfirmed as there is no evidence of detachment of any component on the device which returned for evaluation.A definitive root cause for the reported detachment of device or the identified break could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 10/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11593981
Report Number2020394-2021-00752
Device Sequence Number11636511
Product Code LIT
UDI-Device Identifier00801741054167
UDI-Public(01)00801741054167
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4150510
Device Catalogue NumberU4150510
Device Lot NumberCMEY0503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;